In 2021, over 100,000 people died nationally from drug overdoses driven by fentanyl – and the fastest-growing group is under the age of 19. In Tennessee, there were 2,734 overdose deaths driven by fentanyl and 24 of those were in Hamblen County.
A potent prescription synthetic opioid drug approved by the FDA for pain relief and anesthetic.
Fentanyl is 80-100 times stronger than morphine.
A potentially lethal dose of fentanyl is the size of 2 grains of salt.
According to the DEA, 6 out of 10 pills contain a potentially lethal dose of fentanyl.
Important things you need to know about fentanyl:
You can’t smell or taste fentanyl, and you cannot tell if a pill is fake just by looking at it.
Do not take any pill that you do not directly get from a doctor or pharmacist.
Pills purchased online or from social media are not safe — no matter what someone tells you.
If you or someone around you takes an illegal pill, know how to recognize an opioid overdose.
Never use illegal pills when you’re alone.
Signs of an opioid overdose:
Slow, shallow, or no breathing
Gurgling or snoring
Difficult to wake or can’t wake
Cold, clammy skin
Gray/blue skin, fingernails, or lips
Call 911 immediately if you think someone is overdosing.
IF YOU OR A LOVED ONE NEEDS A CONFIDENTIAL REFERRAL, CALL THE HAMBLEN COUNTY SUBSTANCE ABUSE COALITION OFFICE AT 423-748-7494.